MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15160-0615-1S
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the phenom was damaged 15-20cm of the distal end.The catheter was punctured.The device was prepared as indicated in the ifu.There were no patient symptoms or complications associated with the event.The patient was undergoing flow diversion treatment.The patient had severe vessel tortuosity.Ancillary devices include: synchro wire guidewire.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the phenom-27 catheter was returned for analysis within a shipping box; within an opened phenom-27 catheter outer carton; within an opened phenom-27 catheter inner pouch and within a dispenser track.Visual inspection/damage location details: the phenom 27 total length was measured to be ~168.1cm and the useable length was measured to be ~161.7cm which is within specification.No damages were found with the phenom hub.The phenom 27 catheter body was found to be flattened at ~4.7cm for ~2.4cm from distal tip.No damages or irregularities were found with the distal marker/tip.Testing/analysis (including sem reports): the phenom 27 catheter was flushed, water exited from the distal tip.The phenom-27 catheter was then tested with an in-house 0.0265¿ mandrel.The mandrel met resistance at damaged (flattened) section; however, exited the distal tip.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter kink/damage¿ was confirmed.However, the root cause could not be determined.Possible causes for ¿catheter kink/damage¿ are, incompatible delivery system used, patient vessel tortuosity or user advances or retrieves device against resistance.It is likely patient vessel tortuosity contributed to ¿catheter kink/damage¿.The customer reported patient vessel tortuosity as severe.Based on the device analysis and reported information, the customer¿s report of ¿catheter puncture¿ was unable to be confirmed as no puncture was found.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13677925
Report Number2029214-2022-00355
Device Sequence Number5543839
Product Code KRA
UDI-Device Identifier00847536041882
UDI-Public00847536041882
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K180959
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberFG15160-0615-1S
Device Catalogue NumberFG15160-0615-1S
Device Lot NumberJL21-005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date03/07/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale